Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Raleigh, NC

June 10, 2013Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 10, 2013, 4:18 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2013, 4:18 PM EDT (20:18 UTC)
Expired
Jun 10, 2013, 7:15 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:00 PM EDTFLASH FLOOD1 Nnw Greensboro, NCFLOODING AT FRIENDLY AVE AND MARKET ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WGUS52 KRAH 102018
FFWRAH
NCC057-067-081-102315-
/O.NEW.KRAH.FF.W.0014.130610T2018Z-130610T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEAST DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEAST FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS TRAINING OVER THE REGION. RAINFALL RATES IN EXCESS OF 
2 INCHES PER HOUR OVER SATURATED GROUND WILL PRODUCE FLASH FLOODING. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE HIGH POINT AND 
GREENSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3619 7998 3626 7991 3625 7954 3594 7956
      3594 8029

$$

PWB
2 follow-up statements
416 
WGUS72 KRAH 102055
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON JUN 10 2013

NCC057-067-102104-
/O.CAN.KRAH.FF.W.0014.000000T0000Z-130610T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-
455 PM EDT MON JUN 10 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES...

LAT...LON 3596 8003 3615 8003 3619 7998 3626 7991
      3625 7954 3594 7956

$$

NCC081-102315-
/O.CON.KRAH.FF.W.0014.000000T0000Z-130610T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
455 PM EDT MON JUN 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
GUILFORD COUNTY...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHEAST GUILFORD 
COUNTY. DOPPLER RADAR ESTIMATED THAT 1.5 INCHES OF RAIN FELL IN 30 
MINUTES OVER GREENSBORO AND HIGH POINT. 

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
SUMMERFIELD...MONTICELLO...LAKE TOWNSEND AND COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3596 8003 3615 8003 3619 7998 3626 7991
      3625 7954 3594 7956

$$

PWB
141 
WGUS72 KRAH 102220
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT MON JUN 10 2013

NCC081-102229-
/O.CAN.KRAH.FF.W.0014.000000T0000Z-130610T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
620 PM EDT MON JUN 10 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUILFORD COUNTY...

AT 619 PM EDT...THE FLOODING ON AREA ROADS AND STREETS HAS ENDED. 
THE HEAVY RAIN THREAT HAS ALSO ENDED. NO ADDITIONAL HEAVY RAIN IS 
EXPECTED TONIGHT. 

LAT...LON 3596 8003 3615 8003 3619 7998 3626 7991
      3625 7954 3594 7956

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:00 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 10, 3:00 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT MON JUN 10 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL APPROACH THE MOUNTAINS FROM THE WEST
TODAY...THEN TRACK EAST THROUGH THE CAROLINAS TONIGHT AND EARLY
TUESDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND
ATTENDANT SURFACE LOW WILL TRACK EASTWARD THROUGH THE REGION ON
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 PM MONDAY...

TROUGH ACROSS THE TENNESSEE VALLEY... WITH UPPER LEVEL LOW OVER
INDIANA... CONTINUE TO PROGRESS EASTWARD. DEWPOINTS HAVE REMAINED
STEADY... OR NUDGED UPWARD BY A FEW DEGREES INTO THE LOW 70S. BREAKS
BEGINNING TO SHOW IN THE CLOUD COVER OVER THE PAST FEW HOURS...
WHICH WILL AID IN FURTHER DESTABILIZATION ACROSS THE AREA.

CONVECTION WILL CONTINUE ACROSS THE AREA DURING THE REMAINDER OF THE
AFTERNOON AND IN TO THE EVENING HOURS. THE PRIMARY THREATS REMAIN
FLASH FLOODING AND STRONG TO SEVERE STORMS CONTAINING DAMAGING
WINDS... INCLUDING THE RISK FOR A TORNADO. PW VALUES ARE NEAR 2
INCHES ACROSS THE AREA... AND SOILS REMAIN SATURATED. MLCAPE VALUES
ARE NEAR 1500 J/KG ACROSS MUCH OF THE AREA. BULK SHEAR HAS INCREASED
TO 30 KTS ACROSS THE WESTERN HALF OF THE STATE... AND IS EXPECTED TO
FURTHER INCREASE THIS AFTERNOON TO 35-40 KTS... SUPPORTING ORGANIZED
CELLS. WITH CLOCKWISE TURNING HODOGRAPHS... AND HELICITY BRIEFLY
REACHING ABOVE 200 M2/S2 THIS AFTERNOON... AND A FEW SUPERCELL
STRUCTURES MAY RESULT.

A CHANCE OF SHOWERS WILL REMAIN OVERNIGHT... AS THE TROUGH AXIS
TRAVERSES THE AREA. LOWS WILL REMAIN WITHIN A FEW DEGREES OF 70.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM MONDAY...

A MID/UPPER TROUGH AND ASSOCIATED SURFACE FRONT WILL MOVE ACROSS THE
AREA EARLY ON TUESDAY. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS
(WHICH WILL LIKELY BE ONGOING TO START THE DAY)...BUT THEY WILL
LIKELY COME TO AN END BY EARLY AFTERNOON AS SUBSIDENCE COMMENCES
BEHIND THE TROUGH AND SLIGHTLY DRIER AIR MOVES IN. HIGHS ARE
EXPECTED TO GENERALLY BE IN THE MID 80S...WITH OVERNIGHT LOWS IN THE
MID/UPPER 60S.

FOR WEDNESDAY...MODELS INDICATE A SURFACE TROUGH STAYING OVER THE
AREA...BUT WITH SLIGHTLY DRIER AIR AND MAYBE SOME SUBSIDENCE FROM
THE DEPARTING MID/UPPER TROUGH (AS SEEN IN A SLIGHT CAPPING
INVERSION ON MODEL SOUNDINGS)...AM EXPECTING A MOSTLY DRY DAY.
HOWEVER...AN ISOLATED SHOWER/THUNDERSTORM CANNOT BE COMPLETELY RULED
OUT...ESPECIALLY ACROSS THE WEST. LOW LEVEL THICKNESS VALUES ARE
PROGGED TO BEGIN TO APPROACH 1430M AND WITH MORE IN THE WAY ON
SUNSHINE...A WARMER DAY IS ON TAP...WITH HIGHS GENERALLY RANGING
FROM NEAR 90 DEGREES TO THE LOW 90S (POSSIBLY A FEW MID 90S).
OVERNIGHT LOWS SHOULD BE IN THE LOW 70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 255 PM MONDAY...

AS A MID/UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL CONUS BY THE
MIDDLE OF THE WEEK...TROUGHING WILL DEVELOP ACROSS THE EAST COAST.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH SHOWING A FAIRLY POTENT
SHORTWAVE MOVING ALONG THE PERIPHERY OF THE RIDGE AND TRACKING
ACROSS THE AREA...PROPELLING A SURFACE FRONT THROUGH THE REGION
THURSDAY/THURSDAY NIGHT. STRONG HEATING ON THURSDAY (HIGHS GENERALLY
IN THE LOWER 90S...MAYBE EVEN SOME MID 90S) SHOULD LEAD TO STRONG
INSTABILITY. WITH GOOD MID LEVEL LAPSE RATES AND BULK SHEAR PROGGED
TO BE ON THE ORDER OF 30-40 KNOTS (HIGHEST ACROSS THE NORTH)...AM
EXPECTING SEVERE STORMS TO IMPACT THE AREA AS THE SYSTEM MOVES
ACROSS THE REGION...ESPECIALLY IF THE CURRENT TIMING IS CORRECT WITH
IT COMING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. BEING THIS IS
STILL DAY 4 TIME FRAME...WILL KEEP POPS IN THE HIGH CHANCE RANGE FOR
NOW (MAINLY TO ACCOUNT FOR A POSSIBLE CHANGE IN TIMING)...BUT THESE
WILL LIKELY HAVE TO BE RAISED SOON.

CONDITIONS SHOULD DRY OUT AND COOL DOWN BEHIND THE DEPARTING SYSTEM
FOR THE END OF THE WEEK AND EARLY WEEKEND. SURFACE HIGH PRESSURE AND
RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL
REMAIN WEST OF OF THE REGION) WILL LEAD TO MORE SUNSHINE AND MOSTLY
DRY CONDITIONS. TEMPS SHOULD STAY BELOW NORMAL (HIGHS IN THE LOW/MID
80S...OVERNIGHT LOWS IN THE LOW 60S) FRIDAY AND SATURDAY...BEFORE
MODIFYING SOME ON SUNDAY AS THE SURFACE HIGH SHIFTS OFFSHORE. THE
NEXT SYSTEM LOOKS TO APPROACH THE REGION EARLY NEXT WEEK...BUT FOR
NOW WILL LEAVE MONDAY DRY AS THERE ARE STILL SOME TIMING DIFFERENCES
AMONG THE MODELS.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 145 PM MONDAY...

MVFR CEILINGS ACROSS THE AREA WITH SCATTERED SHOWERS AND
THUNDERSTORMS. HEAVY RAIN IS LIKELY WITH ANY SHOWERS OR STORMS...
AND IFR CEILINGS AND VISIBILITIES ARE POSSIBLE AT AFFECTED SITES.
WINDS ARE 7-12 KTS FROM THE SW... WITH GUSTS OF 20-25 KTS LIKELY
THROUGH THIS AFTERNOON.

CONDITIONS WILL IMPROVE TO VFR EARLY TUESDAY AFTERNOON. THE NEXT
SYSTEM TO AFFECT THE AREA WILL MOVE THROUGH THURSDAY AFTERNOON AND
EVENING... BRINGING ANOTHER CHANCE FOR SHOWERS AND STORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...SEC
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...SEC
Hazardous weather outlook, Jun 10, 1:21 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT MON JUN 10 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
121 PM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 292 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A POTENT
UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM
TRACK EAST ACROSS THE MID-ATLANTIC. SIGNIFICANT SEVERE WEATHER
WILL BE POSSIBLE...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE
TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Local storm report, Jun 10, 1:43 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 NNW ROANOKE RAPIDS    36.47N  77.66W
06/10/2013                   HALIFAX            NC   911 CALL CENTER

            SINGLE TREE DOWN

&&

EVENT NUMBER RAH1300516

TCC
Special weather statement, Jun 10, 3:13 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT MON JUN 10 2013

NCZ026-027-041-042-102000-
FRANKLIN-JOHNSTON-NASH-WAKE-
313 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WAKE AND
FRANKLIN COUNTIES THROUGH 400 PM EDT...

AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARNER...OR ABOUT 8 MILES SOUTHEAST OF RALEIGH...MOVING NORTHEAST AT
45 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WENDELL...PILOT...
AND GARNER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 293 AND 328.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3579 7806 3574 7815 3573 7819 3561 7813
      3536 7854 3541 7860 3544 7861 3552 7869
      3558 7890 3602 7854 3609 7854
TIME...MOT...LOC 1911Z 235DEG 37KT 3574 7849

10
Special weather statement, Jun 10, 3:25 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT MON JUN 10 2013

NCZ039-073>075-083-084-102045-
ANSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
325 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
RANDOLPH...MOORE...MONTGOMERY AND ANSON COUNTIES THROUGH 445 PM
EDT...

AT 324 PM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG
STRONG THUNDERSTORMS ACROSS THE SOUTHERN PIEDMONT...MOVING NORTHEAST
AT 30 MPH. THE STRONGEST STORM WAS LOCATED OVER MOUNT GILEAD...OR
ABOUT 8 MILES SOUTHWEST OF TROY.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TROY...BISCOE...STAR...
STEEDS...ROBBINS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3551 8029 3551 8007 3552 8006 3553 7963
      3530 7951 3518 7963 3495 8029 3499 8031
      3519 8029 3516 8035 3517 8038 3516 8039
      3516 8046 3519 8051
TIME...MOT...LOC 1924Z 229DEG 28KT 3528 7996

BLAES
Special weather statement, Jun 10, 3:30 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUN 10 2013

NCZ042-078-089-102015-
JOHNSTON-SAMPSON-WAYNE-
330 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE AND
JOHNSTON COUNTIES THROUGH 415 PM EDT...

AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLINTON...MOVING NORTH AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS
STORM INCLUDE...HOBBTON...GRANTHAM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY
HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3492 7846 3544 7825 3530 7794 3519 7803
      3519 7805 3517 7807 3518 7816 3509 7817
      3508 7815 3501 7815 3486 7826
TIME...MOT...LOC 1929Z 202DEG 27KT 3497 7832

BLAES
Special weather statement, Jun 10, 3:32 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 10 2013

NCZ021-022-038-039-102015-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
332 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 415 PM EDT...

AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARCADIA...OR ABOUT 9 MILES NORTHWEST OF LEXINGTON...MOVING NORTHEAST
AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCADIA...HIGH
POINT...THOMASVILLE...KERNERSVILLE...AND GREENSBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 218.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 122.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3583 8047 3584 8043 3586 8042 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3601 8042 3604 8046 3622 8044 3627 8045
      3626 7982 3585 7980 3583 8005 3577 8047
TIME...MOT...LOC 1929Z 241DEG 35KT 3592 8034

10
Local storm report, Jun 10, 3:45 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     3 E RALEIGH             35.81N 78.58W
06/10/2013                   WAKE               NC   TRAINED SPOTTER

            NUMEROUS TREES DOWN ALONG POOL ROAD AND GRASSHOPPER
            STREET IN EAST RALEIGH.

&&

WFORAH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:07 PM EDTSpecial Weather StatementRAHNash53 min
Jun 10, 3:50 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more17 hr
Jun 10, 9:43 AM EDTSpecial Weather StatementRAHPerson47 min
Jun 10, 11:34 AM EDTSpecial Weather StatementRAHDurham, Wake56 min
Jun 10, 12:09 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash33 hr
Jun 10, 12:48 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren72 min
Jun 10, 12:57 PM EDTSpecial Weather StatementRAHChatham63 min
Jun 10, 1:30 PM EDTSevere Thunderstorm WarningRAHHalifax30 min
Jun 10, 3:13 PM EDTSpecial Weather StatementRAHJohnston, Wake47 min
Jun 10, 3:25 PM EDTSpecial Weather StatementRAHMontgomery, Stanly80 min
Jun 10, 3:30 PM EDTSpecial Weather StatementRAHSampson45 min
Jun 10, 3:32 PM EDTSpecial Weather StatementRAHForsyth43 min
Jun 10, 3:39 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly66 min
Jun 10, 3:40 PM EDTAreal Flood AdvisoryRAHFranklin, Johnston, Nash, Wake3 hr
Jun 10, 3:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford49 min
Jun 10, 4:07 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 10, 4:26 PM EDTFlash Flood WarningRAHRandolph3 hr
Jun 10, 4:27 PM EDTSpecial Weather StatementRAHLee, Moore63 min
Jun 10, 4:30 PM EDTSpecial Weather StatementRAHWayne, Wilson60 min
Jun 10, 4:36 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph54 min
Jun 10, 4:51 PM EDTSpecial Weather StatementRAHSampson54 min
Jun 10, 5:31 PM EDTSpecial Weather StatementRAHSampson29 min
Jun 10, 5:46 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake44 min
Jun 10, 5:53 PM EDTSpecial Weather StatementRAHFranklin67 min
Jun 10, 5:58 PM EDTSevere Thunderstorm WarningRAHFranklin47 min
Jun 10, 6:01 PM EDTFlash Flood WarningRAHJohnston, Wake3 hr
Jun 10, 6:04 PM EDTTornado WarningRAHFranklin11 min
Jun 10, 6:14 PM EDTTornado WarningRAHFranklin, Warren31 min
Jun 10, 6:34 PM EDTSpecial Weather StatementRAHNash41 min
Jun 10, 6:38 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren37 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.